Hail, Onondaga
- When
- April 26, 4:05 PM EST
- Where
- Onondaga County, Cicero
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.180, -76.120
A significant severe weather outbreak developed across central New York as a storm system moved east from the Great Lakes. First, showers and thunderstorms developed early in the evening on the 27th, as an upper level disturbance approached the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A significant severe weather outbreak developed across central New York as a storm system moved east from the Great Lakes. First, showers and thunderstorms developed early in the evening on the 27th, as an upper level disturbance approached the region. Two of the more significant storms included one supercell that produced a tornado in Steuben county, and a bowing line segment that caused tree and structural damage across Steuben, Chemung and Schuyler counties. Elsewhere across central New York, storms caused scattered wind damage and heavy rain.
After a brief break in the late evening, mini super cells developed overnight ahead of a cold front. Several tornadoes and severe thunderstorms developed between about 1:30 a.m. and 6 a.m., with many reports of damage. Most of the tornadoes were EF1 and EF2. Significant flash flooding also transpired during the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 26, 1:26 PM EST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 226 PM EDT TUE APR 26 2011 .SYNOPSIS... A WARM FRONT WILL MOVE SLOWLY NORTHWARD THROUGH THE REGION TONIGHT...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. HIT AND MISS SHOWERS AND THUNDERSTORMS WILL DOT THE AREA ON WEDNESDAY...BEFORE MORE WIDESPREAD RAINFALL COMES BACK IN LATE WEDNESDAY NIGHT AND THURSDAY...ALONG AN INCOMING COLD FRONT. && .NEAR TERM /THROUGH TONIGHT/... UPDATED AS OF 215 PM (1815Z)... CONVECTIVE LINE COMING INTO CNTRL NY/N-CNTRL PA FROM THE W...SHOULD CONTINUE TO INTENSIFY LATE THIS AFTN...AS IT ENCOUNTERS ML CAPES APPROACHING 1500...DEEP-LAYERED SHEAR ARND 40 KT...AND STGLY VEERING LOW-LEVEL WIND PROFILES. HRRR/OTHER MESO-SCALE CONVECTION-ALLOWING MODELS SUGGEST ADDITIONAL LINEAR STRUCTURES WILL FOLLOW THIS ONE THROUGH THE EARLY EVENING PD. SVR WW #213 IS NOW IN EFFECT FOR MOST OF CNTRL NY/NE PA UNTIL 01Z WED. SHRA/TSRA SHOULD DIMINISH LATER THIS EVE...AS UPPER-LVL FORCING WANES...AND THE BLYR STABILIZES. AREAS OF LOW CIGS/FOG COULD FORM OVERNIGHT...ESPECIALLY WHERE SIG RAINFALL OCCURS. ...PREVIOUS DISCUSSION... UPDATED AS OF 10 AM (14Z)... VSBL SAT IMAGERY SHOWS MAINLY CLEAR SKIES ACROSS NE PA LATE THIS MORNING...WITH MORE CLOUD DEBRIS UP OVER CNTRL NY. SFC ANALYSIS WOULD PLACE THE WARM FRNTL BOUNDARY NEAR THE PA/NY BORDER...MOVING GRADUALLY NWD. STG INSOLATION OVER NE PA/PTNS OF NY'S SRN TIER THROUGH EARLY-MID AFTN SHOULD PROMOTE FAIRLY ROBUST DESTABILIZATION. IN FACT...MODIFYING THE 12Z PIT SOUNDING WOULD POTENTIALLY YIELD ML CAPES OF 1000-1500. IF YOU COMBINE THIS WITH STRENGTHENING/VEERING WIND PROFILES IN THE LOW- MID LEVELS (NEAR ABV MENTIONED WARM FRONT)...STG/SVR CONVECTION AGAIN SEEMS LIKE A POSSIBILITY THIS AFTN/EVE. AS FAR AS ANY TRIGGERING MECHANISMS GO...PVA ON THE LEADING EDGE OF A PROBABLE CONVECTIVELY-INDUCED UPPER-LVL WAVE...WAS LEADING TO SCATTERED SHRA/TSRA AS OF LATE MORNING IN WRN PA/NY...WITH MORE ISOLD ACTIVITY OVER THE FINGER LAKES/MOHAWK VALLEY AREAS. BY MID- LATE AFTN...WE EXPECT SCATTERED SHRA/TSRA ACROSS OUR WRN/NRN ZONES...ASSOCD WITH THE PREVIOUSLY MENTIONED SHRT WV...AND ADDITIONAL ACTIVITY OVER NE PA/WRN CATSKILLS...CLOSER TO THE 925-850 MB THETA-E RIDGE AXIS. THIS ACTIVITY WILL LIKELY LINGER WELL INTO THE EVE HOURS. MAX TEMP FORECAST FOR THIS AFTN SEEMS ON TRACK...AS 925/850 TEMPS AND EXPECTED MIXING LEVELS SUPPORT 75-80F. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... UPDATED AS OF 220 PM (1820Z)... THIS WILL BE BRIEF...OWING TO NEAR-TERM SVR WX CONCERNS. WARM SECTOR AMS WILL REMAIN IN PLACE WED...ALTHOUGH SOMEWHAT LESS INSTABILITY IS PROGGED...AS OPPOSED TO WHAT WE'RE SEEING TODAY. A SUBTLE UPPER-LVL WAVE IS EXPECTED TO APPROACH FROM THE SW BY 18Z...WITH AT LEAST SCATTERED SHRA/TSRA ANTICIPATED TO RE-DEVELOP BY THEN. LATE WED NIGHT AND THU...WE'RE STILL EXPECTING THE MAIN UPPER-LVL TROUGH AXIS AND COLD FRONT TO COME IN FROM THE W. EXPECTED TIMING...AS OF THIS JUNCTURE...WOULD BRING THESE SYSTEMS THROUGH EARLIER THU...GENERALLY 12-18Z...AND THIS TIMING COULD REDUCE THE SVR THREAT. HOWEVER...ANY DEVIATION AT ALL...WOULD AT LEAST PLACE THE ERN HALF OF THE CWA UNDER THE GUN FOR POTENTIAL SVR TSRA THU AFTN...AS STG FORCING WILL BE AT PLAY. AT ANY RATE...LIKELY POPS WILL STILL BE UTILIZED THIS PD...EVENTUALLY TAPERING OFF FROM W TO E BY LATER IN THE DAY THU. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... WE HAVE FOLLOWED HPC GUIDANCE FOR THE MED RNG. CRNT ACTIVE WX PRECLUDES IN DEPTH DISCUSSION...XPCT LINGERING -SHRA ON FRIDAY...THEN DRY WX SAT AND SAT NGT. NXT FNTL SYSTEM APRCHS AND WENT WITH SLOWER SOLUTION PREFERRED BY HPC...WITH A CHC FOR -SHRA SUN THRU TUE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... XPCT TSRA TO AFFECT CNTRL AND NRN SITES THIS AFTN...SYR IN PATH OF STRONG STORMS IN THE 19-20Z TIME FRAME...AND PSBLY RME AN HR LATER. WENT WITH CB GROUPS WITH A TEMPO FOR TSRA AT OTHER SITES LATE THIS AFTN OR EVNG...WITH POTNL FOR TSRA INTO THE EVNG HRS. LATER TNGT...XPCT 3-5SM VSBYS IN BR...AND ELM LIKELY TO GO IFR LATER TNGT IN FOG. GNRLY VFR AFTER 14Z WED MRNG...WITH SOME LINGERING MVFR IN BR...WITH CHC ONCE AGAIN FOR STRONG TSRA TMRW AFTN. OUTLOOK... WED/WED NGT...SCT MVFR IN TSRA. THU NGT/FRI/FRI NGT...SCT MVFR MAINLY CNTRL NY IN SCT SHRA. SUN...MVFR IN SCT -SHRA. SAT...MAINLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM... AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 203 PM EDT TUE APR 26 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044- 047-072-271815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 203 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ048-271815- SULLIVAN-PIKE- 203 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. A WARM FRONT IN THE VICINITY...ALONG WITH AN UNSTABLE AIR MASS...WILL PRODUCE SCATTERED THUNDERSTORMS THROUGH THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
433 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL CANASTOTA 43.08N 75.76W
04/26/2011 E0.88 INCH MADISON NY PUBLIC
&&
MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
438 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL VERONA 43.13N 75.58W
04/26/2011 E1.25 INCH ONEIDA NY PUBLIC
&&
MJNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
445 PM EDT TUE APR 26 2011
PAZ038-262145-
BRADFORD PA-
445 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORM WILL AFFECT BRADFORD COUNTY...
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF GROVER...AND MOVING NORTHEAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
GROVER AND CANTON AT 455 PM EDT...
MINNEQUA AND ALBA AT 500 PM EDT...
LE ROY AND WEST LE ROY AT 505 PM EDT...
TROY AT 510 PM EDT...
WEST FRANKLIN AND WEST BURLINGTON AT 515 PM EDT...
BURLINGTON AND WETONA AT 520 PM EDT...
RIGGS AND MONROETON AT 525 PM EDT...
SHESHEQUIN AND ULSTER AT 530 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4200 7664 4200 7633 4175 7614 4156 7649
4159 7687 4160 7689 4163 7689 4183 7692
SLIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
446 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL BLOSSVALE 43.28N 75.65W
04/26/2011 E1.00 INCH ONEIDA NY PUBLIC
&&
MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
502 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL CAMILLUS 43.04N 76.31W
04/26/2011 E1.75 INCH ONONDAGA NY PUBLIC
HAIL SIZE VARIED FROM 1 INCH TO 1.75 INCH
&&
MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MARCELLUS 42.98N 76.34W
04/26/2011 E1.50 INCH ONONDAGA NY PUBLIC
&&
MJNThe Ft Drum radar (KTYX), 73 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
20 thunderstorm wind, 7 flash flood, 6 tornado, 2 hail. Local standard time, as filed.
Trees were blown down.
The tornado first touched down on a hillside just west of Hough Road, in the town of Campbell. As the tornado topped the crest of the hill and descended towards Hough Road, dozens of trees were either snapped off or uprooted, in a swath about 150 yards wide. Included in this grove of trees were numerous large healthy hardwoods. As the tornado crossed Hough Road, it damaged two homes and a storage barn. The houses sustained mostly roof and siding damage, while the barn (actually bolted to a foundation) was moved off of its cement padding, with heavy damage to the roof and two of the walls, with its shingles blown westward back across Hough Road and into a field. A large camper was also blown cross-wise about 6 inches. Several large pine trees were uprooted on these properties, and facing northeastward. The tornado was estimated to be EF1 strength at this location.
Farther northeast, sporadic tree snaps and uproots were noted, until an area of heavier damage was once again seen near Tannery Road, just west of the Cohocton River. Once again, a swath of trees were either snapper or uprooted, just behind a residence southwest of Tannery Road. Again, many large healthy trees were included in this group, including some hardwoods, with a chaotic damage pattern noted. An EF1 rating was estimated at this location. The tornado appeared to have lifted for a brief time, with little damage noted to the residence itself.
A short distance further to the northeast, the storm crossed Interstate 86, just east of Exit 41. Several tree uproots and snaps occurred on either side of the highway, with two large trees uprooted in the highway median.
Just northeast of Interstate 86, along County Route 415, more large trees were either uprooted or snapped. One tree temporarily blocked Route 415, and another nearly hit several trailer homes in the Seager Court Trailer Park, and blocked entry to the complex.
The storm then continued northeastward and up a large ridge. Near the ridge top, at the corner of Rumsey Road and Dug Road, a large section of trees were heavily damaged (snapped or uprooted). The center line of the damage appeared to be along Dug Road, with the trees pointed mainly in a westerly direction along the north side of Dug Road, and in an easterly direction along the south side. This damage pattern implied convergent rotation, with an EF1 rating again given at this location.
Little or no damage was found farther to the northeast.
Large tree limbs were broken in the Painted Post area.
Trees were blown down in Big Flats, Horseheads and Alpine.
Severe straight line winds caused significant damage to a barn and power lines. Trees were also blown down just north of Odessa.
Several large trees were blown down.
A total of seven towns and one village reported significant roadway damages. In most cases, the damages were related to either shoulder wash-outs or significant debris buildup on roadways. In one case, the road was fully washed out. several other roads had deep, newly formed pot holes/voids. In addition to roadway damage, there were several cases of mass wasting and sediment transport. In the Town of Middlesex, one home had soil and debris build-up as high as the door knob level. Another area along South Lake Road had the downward movement of an entire portion of a hillside with localized water damages to several homes. A voluntary evacuation was in place for the area along South Lake Road. Some of the harder hit areas included Barrington, Benton, Italy, Jerusalem, Middlesex, and Penn Yan.
Trees and power lines were blown down across Route 79.
Several towns and villages experienced damage to roads and culverts due to heavy rain and flash flooding. The town of Erin and Village of Millport both reported severe damage to roads and the highway system. Damage was also reported in The towns of Ashland, Baldwin and City of Elmira.
Trees were blown down in south New Berlin.
Trees were blown down in Gilbertsville.
The tornado started just west of the Erin Town Hall, south of Route 223. It began just southwest of the local cemetery and tracked toward the northeast. Numerous pine trees were snapped off and uprooted in the cemetery.
Immediately to the west of the cemetery, a well-constructed barn was destroyed, with all four walls completely collapsed. The tornado tracked northeast and across Route 223. The tornado lofted debris into the yard across the street with debris from the destroyed barn impaled into the front lawn. Debris also blew all the windows out of the front of the home, with some debris penetrating the siding and thrown into the home. At this site, all three vehicles were damaged with a beam from the destroyed barn impaled through the dashboard of one vehicle. An 11,000 pound camper was flipped up over a five foot fence and toppled onto its side before coming to rest.
The tornado continued tracking to the northeast with damage to a barn roof and debris wrapped in trees. A garage and mobile home were completely destroyed. Heavy debris from the mobile home was strewn approximately 100 yards downstream from the site, with lighter material found several miles away.
The tornado tracked an additional one-half mile up the hill with numerous trees uprooted or snapped and two horses killed on the farm. At this point, the tornado lifted and no additional damage was found.
The tornado touched down in a forest off of Jersey Hill Road, northwest of the town of Danby. Numerous pine trees were uprooted and snapped in this forest. The tornado tracked from southwest to northeast, snapping numerous pines as it crossed Comfort Road. A metal outbuilding was completely collapsed and a barn across the street received roof damage, with debris lofted into the trees.
The tornado continued off to the northeast toward the intersection of Beardsley Lane and Danby Road. One home sustained damage when a tree collapsed onto the roof and a window was blown out. Surrounding homes saw numerous trees snapped or uprooted. A small branch was propelled and impaled into a car windshield.
A homeowner at the intersection of Beardsley Lane and Danby Road had a working anemometer at the time of the tornado. At 1:44 am, a wind gust to 90.3 mph was recorded. No additional tornado damage was noted as the storm headed off to the northeast.
Straight line winds of nearly 100 mph produced significant tree damage. Trees fell on the roof of a house. A home sustained significant damage as the roof was peeled up and strewn 30 yards. Minor siding damage occurred to other houses nearby. Hail (unknown size) also pummeled homes and cars.
Trees were snapped off near the Ithaca/Danby town line, south of Ithaca College.
Numerous trees were blown down.
Thunderstorm winds blew down trees, poles and wires in the Groton area. A roof was blown off a home.
The tornado touched down on county Route 7 in Pharsalia and produced EF1 damage to a few barns and some trees. The tornado traveled northeast approximately 8 miles before dissipating on Pigeon Hill Road in Pharsalia. Intensity for most of the path was estimated at EF1, however EF2 intensity was estimated along North Road and Center Road in Pharsalia. In those areas hundreds of large trees were snapped and uprooted leveling a dense forest. Over the hill a house trailer was lifted and demolished, a two story barn was demolished, a small pond had its water sucked out, and a jeep was moved several feet and hit with debris. Outbuildings were also destroyed.
A tornado touched down in the early morning hours of April 28 about 4.5 miles south-southeast of McDonough and moved northeast cutting a path through heavy woods. The tornado passed just south of Lake Ludlow where a couple homes where damaged by the storm. The tornado path appeared to be its strongest and widest just south of the lake through the wooded area. It continued to the northeast where the path narrowed again and weakened. The tornado lifted a little less than 2 miles south of east McDonough.
A significant swath of trees were also blown down southwest of the tornado track on Waldron Road. These trees were all pointing to the southeast in a slightly divergent pattern and were associated with a significant downburst of wind.
A significant swath of trees were blown down on Waldron Road. These trees were all pointing to the southeast in a slightly divergent pattern. This damage occurred simultaneously with a tornado track just to the east.
Major flash flooding occurred in several areas of the county during the overnight hours on the 28th, especially along the State Route 38 corridor. The town of Owego had 1.5 million in damages to roads, five major stream crossings, ditches, culverts and road shoulders. The Town of Newark Valley had $800,000 in damages, including 50 homes that were impacted, as well as road washouts and closures. Schools were closed in the town due to impassable roads.
Trees were blown down. Structural damage was also reported.
Trees were blown down in Conklin and the town of Binghamton. Trees fell on a house in Conklin.
A tornado path began about 3 miles to the northwest of Columbus, NY off Barnard Road. Damage was primarily to trees which were uprooted and snapped. The upper story of a two story horse barn was torn off. This was the only structure identified that was damaged by the tornado. Debris and trees were blown to the left of the path. The remaining damage was to trees along the 0.9 mile path. The tornado weakened to EF0 after the first mile then strengthened back briefly to EF1 after crossing Kelly Road. The tornado then weakened again to EF0 and lifted after crossing Pope Hill Road before reaching the Madison county line.
Chenango county experienced the majority of its flooding from a small stream. About 40 structures were flooded county-wide, with most of those from the Canasawacta Creek at the Norwich city line coming out of its banks. The creek, according to the IFLOWS stream gage operated by the City of Norwich, rose over 10 feet in under one hour during the morning of the 28th. One privately owned bridge was lost along the creek. The river stage at this point was of an equivalent magnitude as the June, 2006 regional flood of record, and well into the major flood category at this location. Other roads in the county outside of the Norwich area were impacted, including one that was totally torn up and post flood resembled a stream bed.
A significant downburst wind event hit the Afton area. Much of the damage was done to trees along the core path of the downburst, with scattered tree damage north and south of the core. The majority of trees fell to the east-northeast, with a slightly divergent pattern detected. Damage occurred to several homes from trees falling on the structures. The heaviest damage occurred near power lines north of the intersection of Algerine Street and Route 7. The path of tree damage was seen crossing Interstate 88, with uprooted and snapped trees.
Trees were damaged, and there was structural damage between County Route 17 and Rounds Road.
Widely scattered trees were snapped and uprooted.
Roads were flooded, with streams overflowing their bands in Utica and Sauquoit. Basements were also flooded. In New Hartford and Washington Mills, many roads were impassable with three feet of water on roads.
Broome county experienced significant flash flooding, especially along the route 26 corridor. Route 26 was closed between Glen Aubrey and Whitney Point, with 18 houses cut off by flood waters. Nanticoke Creek in the town of Maine flooded many homes, with water up to the first floor of some homes. The county reported 3.5 million in public sector damages, not including an additional 0.6 million for roadway damages to Interstate 81 in the Binghamton area or damages to about a dozen homes along Route 26. Close to 150 people were evacuated and two shelters were set up.
Numerous trees were blown down throughout the county.
Heavy rain caused flash flooding and damage to roads and culverts and storm drain systems. Some of the harder hit areas included Hamden which experienced Bridge damage, and the town of Deposit.
A tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyThe tornado archive for New York, 2011Warnings in New York, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303165, 302417, 303154, 302403, 302404, 302408, 302410, 303388, 302397, 302411, 303415, 302414, 302413, 302432, 302441, 303173, 303175, 302418, 304023, 303164, 303160, 303171, 303352, 303167, 303172, 303149, 303372, 304055, 304059, 304063, 303503, 303762, 303168, 303406, 303169.